Alert archive / Florida / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 33, NWS Melbourne, FL

April 6, 1995Osceola County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Apr 6, 1995, 6:38 PM EDT for Osceola County, Florida. It was in force for 67 min.

The area

The counties it named.

The facts

Issued
Apr 6, 1995, 6:38 PM EDT (22:38 UTC)
Expired
Apr 6, 1995, 7:45 PM EDT
In force
67 min
Issued by
NWS Melbourne, FL
Area
Whole counties

County Osceola County, FL

The radar

The Melbourne radar (KMLB), 49 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 10.6 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 1995-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1059 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 1995-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 278 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1059 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
548 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
278 m²/s²
0-3 km storm-relative helicity
280 m²/s²
Significant tornado parameter
1.6
Supercell composite
8.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS01 KMLB 062241 RRA
SVRMLB
FLC097-062345-

BULLETIN - IMMEDIATE BROADCAST REQUESTED...CORRECT CURRENT TIME...
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
638 PM EDT THU APR 6 1995

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  745 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION...

IN CENTRAL FLORIDA

   ...NORTHERN OSCEOLA COUNTY

AT 636 PM RADAR INDICATED A SEVERE THUNDERSTORM IN NORTHERN OSCEOLA
COUNTY BETWEEN THE CITIES OF SAINT CLOUD AND KISSIMMEE. THE THUNDERSTORM
WAS MOVING EAST AT 15 MPH AND WILL AFFECT THE CITIES OF SAINT CLOUD AND
NARCOOSSEE. THIS STORM WILL CONTAIN LARGE HAIL AND STRONG WINDS.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A STRONG BUILDING. HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 3:00 PM EDT, 3 hours 38 minutes earlier.

Area forecast discussion, Apr 6, 3:00 PM EDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
259 PM EDT THU APR 6 1995

STRONG TRW MOVING QUICKLY EWD OVER SRN ZONE COASTAL WATERS ATTM.
APPEARS THREAT OF SEVERE WX HAS DIMINISHED OVER SRN FA ZONES AND PER
COORD WITH MIA AND SELS WILL REMOVE WATCH MENTION FOR AREA 3 NEXT
UPDATE. FRONTAL BOUNDARY DRIFTING SWD INTO SC FL AND SFC LOW OVER THE
ATLANTIC NOW APPEARS TO BE DOMINANT. UPPER LOW LIFTS NEWD OF AREA BY
FRI MORN AND SFC BNDRY WILL DRIFT SWD AND WEAKEN. CLOUDS SHOULD BEGIN
TO DECREASE FRI IN WAKE OF TROF AND AS RIDGE BUILDS ACROSS AREA FROM
ATLANTIC SEABOARD WINDS WILL BECOME NELY IN LATER PERIODS. WILL KEEP A
LOW POP FOR RW TONIGHT AND LEAVE POPS OUT REST OF PERIOD. MODELS IN
DECENT AGREEMENT AND WILL GENERALLY ACCEPT.

@1...VOLUSIA LAKE ORANGE OSCEOLA SEMINOLE
@2...BREVARD INDIAN RIVER
@3...MARTIN ST LUCIE OKEECHOBEE

MCO 63/77/62/80 21--
DAB 62/75/61/77 21--
MLB 64/75/63/79 31--

GLITTO

In the hours before

Special weather statement, Apr 6, 4:03 PM EDT, 2 hours 35 minutes before
FLZ058-059-064-501-062105-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
403 PM EDT THU APR 6 1995

...TORNADO WATCH CANCELLED...

THE TORNADO WATCH WHICH WAS IN EFFECT FOR MARTIN...SAINT LUCIE
AND OKEECHOBEE COUNTIES HAS BEEN CANCELLED. ALTHOUGH A FEW SHOWERS
AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THE REMAINDER OF THE
EVENING...THE THREAT OF SEVERE WEATHER AND TORNADOES HAS ENDED.
Special weather statement, Apr 6, 4:05 PM EDT, 2 hours 33 minutes before
FLZ058-059-064-501-062105-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
403 PM EDT THU APR 6 1995

...TORNADO WATCH CANCELLED...

THE TORNADO WATCH WHICH WAS IN EFFECT FOR MARTIN...SAINT LUCIE
AND OKEECHOBEE COUNTIES HAS BEEN CANCELLED. ALTHOUGH A FEW SHOWERS
AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THE REMAINDER OF THE
EVENING...THE THREAT OF SEVERE WEATHER AND TORNADOES HAS ENDED.

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 11:39 PM EDTSevere Thunderstorm WarningMLBOkeechobee51 min
Apr 5, 11:59 PM EDTSevere Thunderstorm WarningMLBIndian River61 min
Apr 6, 1:21 PM EDTSevere Thunderstorm WarningMLBSaint Lucie54 min
Apr 6, 6:30 PM EDTSevere Thunderstorm WarningMLBOrange40 min

Nearby

Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.